Do you think that using the medications can make your symptoms worse?Â I have been taking L/Dopa for 6 months now and just increased my dose in the last couple weeks and I have noticed more tremors in my legs.
Unfortunately, taking medications is a two edged sword. Yes, they can provide relief from some of the symptoms – especially in the short run. And yes, all prescription medications have side effects.
If you list all of the side effects associated with the prescription medications that are available to treat Parkinson’s Disease you will actually see a list of the symptoms that are associated with Parkinson’s.
Some people experience few side effects. They find the medications provide them with welcome relief. Other people report that the side effects are worse than the symptoms they experienced before taking the medications.
As you know, I am notÂ a medical doctor. I am not qualified to diagnose what is happening to you. I can offer a simple observation. If you increase the dose of a medication and the symptoms are worse than before, your body is giving you a strong message.Â For whatever reason, the medication(s) you are presently taking do not appear to be helping.
It could be a single medication. Or, it could be the side effects created from taking more than one medication.
There are herbs that people with Parkinson’s use to treat their tremors successfully.Â Several of the people interviewed in Pioneers of Recovery offer some novel suggestions. There is also a website
which recounts that activities of Aunt Bean who has a farm in Tennessee where fava beans and Mucuna are grown. Aunt Bean makes a tincture from the tips of the fava beans. When she puts a drop of the tincture under her tongue she gets immediate relief from her tremors when they happen to surface.
Aunt Bean’s solution may or may not work for you. But I can assure you that there are a surprising number of alternatives you can consider if the treatment you are currently using is not helping.
Robert Rodgers, Ph.D.